# SDR 2004FA0000304

- Difficulty date: March 22, 2004
- Submitted: April 19, 2004
- Operation: General aviation
- Propeller: Mcauly 2AF34C55
- System (JASC): 6114 · Propeller Hub Section
- Part: Hub
- Part number: D4883
- Part serial: 740453
- Condition: Cracked
- Location: Propeller
- Component: Propeller, Mcauly
- Component part number: D4883
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PROPELLER WAS LEAKING RED DYE FROM HUB, PROP WAS DISASSEMBLED FOR RESEAL AND INSPECTION, CRACK WAS NOTED DURING VISUAL INSPECTION AND CONFIRMED BY EDDY CURRENT.  PROBABLE CAUSE FOR CRACK IS FATIGUE FAILURE, RED DYE/ OIL IS PLACED INSIDE HUB TO DETECT POSSIBLE CRACKS BEFORE CATASTROPHIC FAILURE (AD 91-15-04), MANY OWNER/OPERATORS ARE NOT AWARE OF THE SIGNIFICANCES OF THESE LEAKS AND IGNORE THEM.
